A 42-year-old male asked:
On saphris (asenapine) 5mg/night 2wks now, on elavil 100mg/d 1y. saphris (asenapine) maybe to help w/sleep and anxiety. carb craving intense after saphris (asenapine). how to stop?
1 doctor answer • 5 doctors weighed in
Psychiatry 17 years experience
Variety of causes : Antipsychotic compounds such as saphris (asenapine) are linked with weight gain and the causes can be multifactorial ranging from modification of stress response system to Insulin resistance. The best strategy would be to use minimally effective dose of medication and combine it with a regimented exercise (cardio) program. If this fails, switching to another agent may be useful.
Created for people with ongoing healthcare needs but benefits everyone.
5.2k viewsReviewed >2 years ago
Last updated Jun 25, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.